By the same authors

From the same journal

From the same journal

Badly approximable points on planar curves and a problem of Davenport

Research output: Contribution to journalArticlepeer-review



Publication details

JournalMathematische Annalen
DateE-pub ahead of print - 1 Mar 2014
DatePublished (current) - Aug 2014
Issue number3-4
Number of pages55
Pages (from-to)969-1023
Early online date1/03/14
Original languageEnglish


Let C be two times continuously differentiable curve in R^2 with at least one point at which the curvature is non-zero. For any i,j > 0 with i+j =1, let Bad(i,j) denote the set of points (x,y) in R^2 for which max {||qx ||^{1/i}, ||qy||^{1/j}} > c/q for all integers q >0. Here c = c(x,y) is a positive constant. Our main result implies that any finite intersection of such sets with C has full Hausdorff dimension. This provides a solution to a problem of Davenport dating back to the sixties.

Bibliographical note

44 pages

    Research areas

  • math.NT, 11J83, 11J13, 11K60


Discover related content

Find related publications, people, projects, datasets and more using interactive charts.

View graph of relations